New York, 2006

Lightning Strike in New York, June 1, 2006

June 1, 2006 · NWS OKX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 1, 7:15 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 1, 7:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
815 PM EDT THU JUN 1 2006

.NEAR TERM (OVERNIGHT)...
PREVIOUS FORECAST APPEARS ON TRACK SO NO PLANS THIS EVENING TO MAKE
ANY CHANGES OF CONSEQUENCE. STILL LOOKING AT A WARM AND MUGGY
AIRMASS IN PLACE ACROSS THE TRI-STATE WITH ELONGATED AREA OF SHOWERS
AND TSTMS AS A COLD FRONT DRIFTS INTO THE MOIST AND UNSTABLE
AIRMASS. BELIEVE THAT WITH LOSS OF HEATING...THE THREAT FOR ANY
ADDITIONAL SEVERE TSTMS WILL DISAPPEAR. INDEED THE THREAT OF TSTMS
DURING THE OVERNIGHT HOURS APPEAR RATHER LOW BUT WILL CONTINUE WITH
AT LEAST A SLIGHT CHANCE MENTION. THE CONVECTION HAS AND WILL
CONTINUE TO WEAKEN AS IT APPROACHES COASTAL SECTIONS AND INTERACTS
WITH THE MORE STABLE LOW LEVEL MARITIME ENVIRONMENT.

OTHER PROBLEM TONIGHT WILL BE FOG...MAINLY ACROSS THE COASTAL WATERS
AND PORTIONS OF LONG ISLAND AND CONNECTICUT. FOG COULD EVEN BECOME
LOCALLY DENSE OFFSHORE AND ALONG THE IMMEDIATE COAST. THIS WILL BE
MORE LIKELY IF THE TSTM ACTIVITY WEAKENS GREATLY OR DIES OUT BEFORE
MOVING OFFSHORE AND DOES NOT DISRUPT THE LOW LEVEL MARINE LAYER TOO
MUCH.

OVERNIGHT TEMPS WILL REMAIN ABOVE NORMAL WITH THE WARM AND HUMID
AIRMASS IN PLACE. MID TO UPPER 60S FOR MOST LOCATIONS...WITH NYC
PROBABLY NOT DROPPING MUCH BELOW 70.
&&

.SHORT TERM (FRIDAY THROUGH SUNDAY)...
FOCUS SHIFTS FROM SVR CONVECTION TO HEAVY RAIN AND POSSIBLE LOCAL
FLOODING BEGINNING FRIDAY. THE GENERAL IDEA WILL BE THAT THE COLD
FRONT SLOWLY MOVES EASTWARD FRIDAY THEN STALLS JUST OFFSHORE FRI
NIGHT. IN COORD WITH SURROUNDING OFFICES...HAVE FOLLOWED THE MORE
PROGRESSIVE GFS SOLN RATHER THAN THE NAM...AS THE NAM IS ALREADY TOO
SLOW WITH THE FRONT IN THE FIRST 6 HRS OF ITS FCST. WITH THE FRONT
LIKELY STALLED JUST OFFSHORE...HAVE GONE WITH CATEGORICAL POPS FOR
FRI AND FRI NIGHT AS THE STATIONARY BOUNDARY FOCUSES LOW LEVEL
MOISTURE CONVERGENCE...A SFC WAVE MOVES NE ALONG THE FRONT...AND
UPPER DISTURBANCES MOVE OVERHEAD. THESE TIME FRAMES WILL LIKELY BE
CHARACTERIZED BY PERIODS OF SHOWERS ALONG WITH SOME SCT TSTMS. IN AN
EARLIER COORD WITH BOX/ALY...WE DECIDED TO HOLD OFF ON FLOOD WATCH
FOR NOW...SEE HYDRO SECTION BELOW FOR MORE DETAILS ON THIS. NEVER
THE LESS DO EXPECT A GOOD AMOUNT OF RAIN WITH SOME LOCAL FLOODING
POSSIBLE...MAINLY OF THE URBAN/POOR DRAINAGE AND SMALL STREAM
VARIETY.

PRECIP SHOULD END FROM W TO E ACROSS THE AREA ON SATURDAY AS THE SFC
LOW PULLS EAST OF CAPE COD. POPS REDUCE TO SLIGHT CHC WEST AND CHC
EAST BY SAT NIGHT...WITH A SLIGHT CHC EVERYWHERE FOR SUN. IF THE
MORE PROGRESSIVE GFS IS CORRECT...SUN COULD VERY WELL BE COMPLETELY
DRY...BUT WITH OTHER MODELS...MOST NOTABLY THE P-NAM/WRF SHOWING
SLOWER SOLNS...KEPT SOME POPS IN THE FCST TO REFLECT THE UNCERTAINTY.

LEANED TOWARD THE COOLER MAV TEMPS THROUGH THE PERIOD...ALTHOUGH I
DID NOT GO QUITE AS COOL AS THE MAV DURING THE DAYTIMES.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
WITH ALL OF THE ISSUES TO DEAL WITH IN THE SHORTER TERM PERIODS DID
NOT MAKE ANY DRAMATIC CHANGES TO THE LONG TERM. GENERALLY FOLLOWED
HPC GUIDANCE WHICH WAS SIMILAR FOR THE MOST PART TO THE PREVIOUS
FCST. LOOKS LIKE WE SHOULD BE MOSTLY DRY WITH SFC HIGH PRESSURE FOR
MON THROUGH WED...ALTHOUGH WITH THE UPPER TROF LINGERING OVER THE
NORTHEAST NOT ABLE TO KEEP SLIGHT CHC POPS OUT OF THE FCST. BACK TO
CHANCE POPS FOR THU AS A STRONGER UPPER LOW DROPS INTO THE ERN LAKES
AND DRAGS ANOTHER COLD FRONT TOWARD THE REGION.

TEMPS SHOULD BE NEAR SEASONAL NORMS THROUGH THE PERIOD.
&&

.AVIATION...
THREAT OF TSTMS WILL REDUCE SIGNIFICANTLY WITH LOSS OF HEATING
ALTHOUGH CAN NOT BE COMPLETELY RULED OUT OVERNIGHT AND AGAIN
TOMORROW FOR LOCATIONS AWAY FROM THE COAST. FOR COASTAL OR NEAR
COASTAL TERMINALS IT HAS AND WILL CONTINUE TO BE TOUGH FOR
CONVECTION TO PENETRATE THE MARINE INFLUENCED AIRMASS...LONG ISLAND
AND SOUTHEAST CONNECTICUT.

MODEL DIFFERENCES CONCERNING POSITION OF APPROACHING COLD FRONT AND
THE HANDLING OF WAVE DEVELOPMENT ALONG THIS BOUNDARY. WILL BASICALLY
GO WITH A RE-EMERGENCE OF THE MARINE LAYER OVERNIGHT WITH LOW END
MVFR CIGS AND VSBYS OR WORSE. AM HOLDING OFF ON RAIN AT THIS
POINT...AS BEST MOISTURE AND LIFT DOES NOT ARRIVE UNTIL LATE FRIDAY.
&&

.MARINE...
LEANING MORE TOWARD THE GFS DURING THE NEAR TERM...HOWEVER THERE IS
SOME UNCERTAINTY OF THE TRACK AND STRENGTH OF LOW WHICH IS PROGGED
TO PASS NEARBY/OVER OUR WATERS SATURDAY. WITH THIS IN MIND...CURRENT
SCA LOOKS FINE AND WILL NOT MAKE ANY CHANGES OR ADDITIONS TO THE
FLAGS. WILL CONTINUE WITH BRINGING UP THE WAVE HEIGHTS OVER THE
OCEAN A LITTLE MORE SLOWLY THAN WAVE WATCH...ALTHOUGH THE SCA FOR
ANZ350 MAY HAVE TO BE EXTENDED A BIT AFTER 06Z SUN AS PER WAVE WATCH
GUIDANCE. NO PROBLEMS ANTICIPATED INTO THE EXTENDED PERIOD WITH A
WEAK FLOW ANTICIPATED.
&&

.HYDROLOGY...
AFTER AN EARLIER COORD WITH BOX/ALY...WE DECIDED TO HOLD OFF FROM
ISSUING A FFA AT THIS TIME. DIFFICULTY IN PINNING DOWN ANY ONE AREA
OR TIME FRAME IN WHICH TO FOCUS THE HEAVIER RAIN...ALONG WITH THE
ANTECEDENT DRY CONDITIONS PRESENT ACROSS MY AREA...FACTORED INTO
THIS DECISION. THEREFORE WE CONTINUED WITH THE ESF (HYDRO OUTLOOK)
EMPHASIZING URBAN/POOR DRAINAGE AND SMALL STREAM FLOODING AS THE
PRIMARY THREATS. MID CREW WILL NEED TO DECIDE ON A FFA AS EVENT TIME
NEARS...AND THUS THE ESF OUTLOOK PRODUCT WILL NOT BE APPROPRIATE.
STILL EXPECTING AN AVERAGE OF 1.5 TO 2.5 INCHES OF RAIN ACROSS THE
REGION FRIDAY THROUGH SATURDAY. THIS WOULD BE ON TOP OF WHATEVER
RAINFALL IS RECEIVED FROM CONVECTION TONIGHT. UNIDIRECTIONAL FLOW
WILL FAVOR TRAINING OF CELLS...WHICH WILL BE THE MOST LIKELY
SCENARIO TO CAUSE SIGNIFICANT FLOODING IN A PARTICULAR AREA.

MAINSTEM RIVERS ARE RUNNING PRETTY LOW AS WE HAVE NOT RECEIVED MUCH
RAIN IN THE LAST SEVERAL DAYS...AND WITH THE SCATTERED NATURE OF THE
EXPECTED HEAVIER RAIN WE ARE NOT ANTICIPATING ANY MAJOR RIVER
FLOODING PROBLEMS.

NOTE THAT THE KOKX 88-D WAS OPERATING WITH THE TROPICAL Z/R
RELATIONSHIP FOR MOST OF THE DAY. THIS HAS BEEN CHANGED BACK TO DEEP
CONVECTIVE Z/R AS WE WERE OVER ESTIMATING BY 1 1/2 TO NEARLY TWICE
THE OBSERVED RAINFALL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350 FROM
         10 PM TONIGHT TO MIDNIGHT SUNDAY.
&&
Hazardous weather outlook, Jun 1, 3:36 PM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
436 PM EDT THU JUN 1 2006

CTZ005>010-NJZ002>006-011-NYZ067>076-022045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
436 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER
OF THIS AFTERNOON AND THIS EVENING...WITH THE GREATEST THREAT
BEING LOCALLY DAMAGING DOWNBURST WINDS. IN ADDITION...LOCALLY
HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD PRODUCE
LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING
SMALL STREAMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS
POTENTIALLY HEAVY RAINFALL IMPACTS THE REGION. REFER TO THE LATEST
HYDROLOGIC OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

PLEASE SEND IN ALL REPORTS OF DAMAGE FROM WINDS...AS WELL AS
REPORTS OF WIND GUSTS OVER 40 MPH THROUGH THIS EVENING. REPORTS OF
HEAVY RAINFALL WILL BE NEEDED THROUGH SATURDAY.

CTZ011-012-NYZ077>081-022045-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
436 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING
SMALL STREAMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT AS
POTENTIALLY HEAVY RAINFALL IMPACTS THE REGION. REFER TO THE LATEST
HYDROLOGIC OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT..

PLEASE SEND IN ALL REPORTS OF DAMAGE FROM WINDS...AS WELL AS
REPORTS OF WIND GUSTS OVER 40 MPH THROUGH THIS EVENING. REPORTS OF
HEAVY RAINFALL WILL BE NEEDED THROUGH SATURDAY.

ANZ350-022045-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
436 PM EDT THU JUN 1 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS
TONIGHT...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES THROUGH SATURDAY
EVENING...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.
IN ADDITION THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-353-355-022045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
436 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS OF LONG ISLAND SOUND
AND NEW YORK HARBOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 1, 5:08 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
608 PM EDT THU JUN 1 2006

NJZ002>004-NYZ067>070-012315-
BERGEN-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
608 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS EASTERN ORANGE COUNTY IN NEW
YORK AND EASTERN SUSSEX COUNTY IN NEW JERSEY...MOVING EAST AT 25
MPH. THESE THUNDERSTORMS WILL CONTINUE EAST THROUGH THE LOWER
HUDSON VALLEY AND NORTHEAST NEW JERSEY THROUGH 700 PM.

HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL
AND WINDS IN EXCESS OF 40 MPH MAY BE EXPECTED WITH THIS STORM.

NV
Special weather statement, Jun 1, 5:47 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
647 PM EDT THU JUN 1 2006

CTZ005-006-009-NJZ003>006-011-NYZ068>073-012345-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-UNION-
647 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...FAIRFIELD...HUDSON...NEW HAVEN...NEW YORK...
PASSAIC...PUTNAM...ROCKLAND...UNION AND WESTCHESTER COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL LOWER HUDSON VALLEY IN
NEW YORK AND CENTRAL NORTHEASTERN NEW JERSEY...MOVING EAST AT 25
MPH. THESE THUNDERSTORMS WILL CONTINUE EAST THROUGH THE AREA THROUGH
800 PM.

HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL
AND WINDS IN EXCESS OF 40 MPH MAY BE EXPECTED WITH THESE STORMS.

NV
Local storm report, Jun 1, 5:58 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     NEW CANAAN              41.14N 73.49W
06/01/2006                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON LAMERT ROAD

&&

JM
Local storm report, Jun 1, 5:58 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     NEW CANAAN              41.14N 73.49W
06/01/2006                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON LAMBERT ROAD

&&

JM
Special weather statement, Jun 1, 6:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
743 PM EDT THU JUN 1 2006

CTZ005>007-009-010-NJZ006-NYZ071>078-080-020045-
BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-NORTHERN
FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHWEST
SUFFOLK-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-
743 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
BRONX...FAIRFIELD...HUDSON...KINGS...MIDDLESEX...NASSAU...NEW
HAVEN...NEW YORK...QUEENS...RICHMOND...SUFFOLK AND WESTCHESTER
COUNTIES...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESHIRE TO PORT
CHESTER TO JAMESBURG...OR ALONG A LINE EXTENDING FROM WATERBURY TO
PORT CHESTER TO EAST BRUNSWICK...MOVING SOUTHEAST AT 20 MPH.

HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL
AND WINDS IN EXCESS OF 40 MPH MAY BE EXPECTED WITH THESE STORMS.

NV
Special weather statement, Jun 1, 7:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
856 PM EDT THU JUN 1 2006

NYZ075>078-080-020200-
KINGS (BROOKLYN)-NASSAU-NORTHWEST SUFFOLK-QUEENS-SOUTHWEST SUFFOLK-
856 PM EDT THU JUN 1 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
KINGS...NASSAU...QUEENS AND SUFFOLK COUNTIES...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS BROOKLYN AND QUEENS...MOVING
SOUTHEAST AT 15 MPH.

HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL
AND WINDS IN EXCESS OF 30 MPH MAY BE EXPECTED WITH A FEW OF THESE
STORMS.

NV

The radar

The Philadelphia radar (KDIX), 74 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Richmond

When
June 1, 8:00 PM EST
Where
Richmond County, Richmond
Reported by
NEWSPAPER
Coordinates
40.583, -74.150 (the zone’s center; the record gives no point)

Lightning struck a police car, narrowly missing a police officer standing in front of the North Shore's 120th precinct station house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515017.